Anyone else with dental problems ? - Pernicious Anaemi...

Pernicious Anaemia Society
22,420 members15,828 posts

Anyone else with dental problems ?

Cherylclaire
CherylclaireForum Support

Recently I have had some dental problems: bottom r/h wisdom tooth very loose and all the back teeth on that side leaning inward and painful. Can't eat anything hard,cold,hot or use spray (eg K2) on that side. Then jaw started aching underneath all along that side too. What's going on ?

I stopped taking my Risedronate because this did not seem normal, and is listed among side effects. Can cause bone deformity in jawbone and necrosis. No wonder the osteoporosis nurse said "DON'T Google Risedronate" !

Just been told after 1-yr Dexascan that I still have osteoporosis (no idea if better or worse or the same) and to continue with treatment.

Dentist has already told me she does not think she can save wiggly wisdom tooth, but I didn't want it removed while still on Risedronate .

I know quite a few of you have had vitamin D deficiency/ osteoporosis alongside B12 deficiency, and wondered if any of you have also taken Risedronate and had jaw pain problems ? Any alternatives to Risedronate that I could ask for ? (Apart from the one that can cause diarrhoea as I get this daily anyway!)

2 Replies
oldestnewest

Dear Cherylclaire,

Please check your calcium, your active vitamine D ( mostly not checked but might be very important) and your PTH level.

When calcium is high, vitamine D is low but your active vitamine D is high and your PTH is also high it is possible you have hyperparatheroide.

If this is the case, do not take vitamine D it is very dangerous. For info parathyroid.com/

Cherylclaire
CherylclaireForum Support
in reply to Linde19

Stress not, Linde19 , here are calcium levels (prior to treatment):

Blood ionised calcium level: 19/2/16: 2.41 6/10/16: 2.4 (range: 2.15- 2.5 mmol/L)

Serum adjusted calcium conc: 19/2/16: 2.33 6/10/16: 2.28 mmol/L (range: 2.15- 2.6mmol/L)

.....which seem okay to me.

Since I still seem to have osteoporosis of the spine, without being told whether there is improvement or deterioration, there seems no urgent need to find an alternative to Risedronate. Awful jaw pain seems to have subsided since stopping tablets although this could be coincidence.

In the meantime, Wiggly Wisdom and me are sadly parting company tomorrow morning. Then I'll book a GP appointment and find out what's going on with the backbone !

Many thanks for your concern.

You may also like...